Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 71, NWS State College, PA

May 23, 20116 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 23, 2011, 4:09 PM EDT for 6 counties in Pennsylvania. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2011, 4:09 PM EDT (20:09 UTC)
Expired
May 23, 2011, 5:15 PM EDT
In force
66 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Centre County, PA, Huntingdon County, PA, Juniata County, PA, Mifflin County, PA, Snyder County, PA, Union County, PA

The radar

The State College radar (KCCX), 56 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 5:20 PM EDTTSTM WND DMGRichfield, PAWIDESPREAD TREES AND WIRES DOWN
May 23, 5:20 PM EDTTORNADOKellerville, PAEF2 TORNADO TOUCHED DOWN NEAR KELLERVILLE JUNIATA COUNTY AROUND 5...20 PM AND TRAVELED EAST FOR SIX MILES AND LIFTED AT 5...30 PM.
May 23, 5:25 PM EDTTSTM WND DMGKellerville, PASEVERAL BARNS DAMAGED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 10:48 AM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

735 
WUUS51 KCTP 232009
SVRCTP
PAC027-061-067-087-109-119-232115-
/O.NEW.KCTP.SV.W.0071.110523T2009Z-110523T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
409 PM EDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
  MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
  WESTERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHWESTERN UNION COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHEASTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 515 PM EDT

* AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR ALLENSVILLE...MOVING
  NORTHEAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING
  WINDS IN EXCESS OF 60 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHIPPLE DAM STATE PARK AND PINE GROVE MILLS AROUND 415 PM EDT...
  BELLEVILLE AND STRODES MILLS AROUND 420 PM EDT...
  REEDSVILLE AND YEAGERTOWN AROUND 430 PM EDT...
  BURNHAM AND MILROY AROUND 435 PM EDT...
  ALFARATA AROUND 440 PM EDT...
  REEDS GAP STATE PARK AROUND 445 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4075 7800 4097 7714 4062 7698 4061 7702
      4059 7717 4057 7718 4044 7795
TIME...MOT...LOC 2009Z 245DEG 31KT 4057 7782

$$

FORECASTER: KF
1 follow-up statement
045 
WWUS51 KCTP 232042
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
442 PM EDT MON MAY 23 2011

PAC061-232051-
/O.CAN.KCTP.SV.W.0071.000000T0000Z-110523T2115Z/
HUNTINGDON PA-
442 PM EDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUNTINGDON COUNTY
IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

LAT...LON 4066 7772 4068 7768 4068 7770 4070 7770
      4072 7768 4072 7771 4073 7772 4081 7774
      4097 7714 4062 7699 4059 7717 4057 7719
      4056 7725 4049 7769
TIME...MOT...LOC 2041Z 261DEG 27KT 4065 7751

$$

PAC027-067-087-109-119-232115-
/O.CON.KCTP.SV.W.0071.000000T0000Z-110523T2115Z/
JUNIATA PA-MIFFLIN PA-SNYDER PA-UNION PA-CENTRE PA-
442 PM EDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN CENTRE...SOUTHWESTERN UNION...WESTERN SNYDER...
EASTERN MIFFLIN AND NORTHERN JUNIATA COUNTIES...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BURNHAM...OR NEAR
LEWISTOWN...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
MIFFLINTOWN AND MIFFLIN AROUND 450 PM EDT...
BELLTOWN AROUND 455 PM EDT...
MCCLURE AROUND 500 PM EDT...
MCALISTERVILLE AND THOMPSONTOWN AROUND 505 PM EDT...
BEAVER SPRINGS AND WEIKERT AROUND 510 PM EDT...
RICHFIELD AND BEAVERTOWN AROUND 515 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY
EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4066 7772 4068 7768 4068 7770 4070 7770
      4072 7768 4072 7771 4073 7772 4081 7774
      4097 7714 4062 7699 4059 7717 4057 7719
      4056 7725 4049 7769
TIME...MOT...LOC 2041Z 261DEG 27KT 4065 7751

$$

FORECASTER: KF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:04 PM EDT, 5 minutes earlier.

Area forecast discussion, May 23, 4:04 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
404 PM EDT MON MAY 23 2011

.SYNOPSIS...
A WARM AND INCREASINGLY MOIST SOUTHWEST FLOW WILL DOMINATE THE
WEATHER PATTERN THIS WEEK...AFFORDING SEVERAL OPPORTUNITIES FOR
SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
REMNANTS OF THE OHIO VALLEY MCV HAVE YET TO PRODUCE MUCH BEYOND
SOME SCATTERED SHOWERS AND SQUAT THUNDERSTORMS. SO FAR THE LACK OF
SUNSHINE HAS LIMITED THE DEVELOPMENT OF CAPE...BUT RUC INDICATES
THAT INSTABILITY IS INCREASING SO THERE IS STILL A CHANCE THAT
STORMS TRYING TO FORM OVER WESTERN PA COULD GET INTERESTING BEFORE
ALL IS SAID AND DONE.

THE LATEST HRRR STILL SHOWS A BROKEN LINE OF STRONG TO
POTENTIALLY SEVERE TSTMS MOVING ACROSS THE AREA AFTER 18Z. WITH
LIMITED INSTABILITY OVER CENTRAL AREAS...THINKING IS THAT THE BEST
CHANCE FOR STORMS WILL BE OVER THE SERN ZONES WHERE TEMPS ARE
RECOVERING INTO THE UPPER 70S LOWER 80S AND DEWPOINTS ARE IN THE
MID 60S. THE REMNANTS OF THE LOW LEVEL BOUNDARY/WARM FRONT WILL
ALSO AFFORD A MEASURE OF LOW LEVEL VORTICITY TO ANY POTENT STORMS
THAT CAN MANAGE TO FORM. RUC HOURLY ANAL SHOWS BEST O-1KM EHI DOWN
IN THIS AREA.

AFTER ACTIVITY DWINDLES THIS EVENING...I FOLLOWED THE MORE
CONSERVATIVE POPS FROM THE GMOS WHICH DROPS THE CHANCES OF RAIN
OFF TO THE SLIGHT CHANCE RANGE AFTER ABOUT 03Z. THERE IS A CHANCE
THAT THE DEVELOPING MCS CURRENTLY FIRING OVER MO/IL COULD BE INTO
THE REGION BY DAWN...BUT HAVE NO HARD TIMING ON THAT AS YET SO
WILL STICK WITH THE MORE OPTIMISTIC DRIER FORECAST.

KEPT OVERNIGHT LOWS IN THE 60S FOR THE MOST PART...WHICH IS SOME
10-15 DEG ABOVE NORMAL ON AVERAGE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
ANOTHER ROUND OF ACTIVE/CONVECTIVE WEATHER APPEARS ON TAP FOR
TUESDAY AFTERNOON/EARLY EVENING AS A WELL-DEFINED COLD FRONT
PRESSES SOUTHEAST FROM THE GREAT LAKES.

MODELS ARE FAIRLY CONSISTENT IN MOVING A WELL DEFINED COLD FRONT
SOUTH ACROSS THE AREA DURING THE AFTERNOON. SREF SEVERE THREAT
PAGE SHOWS BEST CAPE HUGGING THE SRN 1/3 OR SO OF THE FCST AREA IN
THE AFTERNOON...WHICH REASONABLY MATCHES WHERE SPC HAS PLACED
THERE SLIGHT RISK. WITH SHORT RANGE MODELS SCOOTING A WELL DEFINED
JET STREAK ACROSS THE AREA DURING THE AFTERNOON...INGREDIENTS
LOOK PROMISING FOR AN ACTIVE AFTERNOON.

MAX TEMPS TUESDAY WILL RANGE FROM JUST THE LOWER TO MID 70S
ACROSS THE NRN MTNS...TO THE STEAMY MID 80S IN THE SOUTHERN
VALLEYS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
UPPER TROF LIFTING THROUGH THE GREAT LAKES WILL SUPPRESS THE WEAK
UPR RIDGE OVER THE EAST COAST THROUGH MID WEEK. THE RIDGE IS
FORECAST TO REBUILD NORTH THROUGH PA ON WED AHEAD OF A SRN STREAM
UPPER LOW MOVING EAST THROUGH THE CENTRAL PLAINS. RIDGING ALOFT
AND AT THE SFC SHOULD MAKE FOR A RELATIVELY DRY DAY ACROSS THE
COMMONWEALTH ON WED...ALTHOUGH MODEL GUIDANCE DOES SUGGEST AN MCS
EXITING PA 00Z- 06Z WED...WHERE HIGHEST POPS WERE KEPT. WHERE THE
PLAINS UPPER LOW GOES AND HOW QUICKLY IT GETS THERE WILL BE A BIG
FACTOR IN DETERMINING HOW WET AND STORMY THE END OF THE WEEK AND
MEMORIAL DAY WEEKEND TURN OUT. TODAYS LATEST RUNS OF THE GFS AND
ECMWF ARE IN FAIRLY GOOD AGREEMENT AT BRINGING A WEAK TROF INTO
THE MID ATLANTIC STATES BY THE SATURDAY. HOWEVER...BOTH MODELS
ALSO SHOW A SECOND UPPER TROF/LOW UPSTREAM OF THE FIRST...WHICH
WOULD SERVE TO SLOW DOWN AND WEAKEN THE LEAD SYSTEM. THUS EXPECT A
FRONTAL BOUNDARY TO BE STALLED NEAR OR TO THE WEST OF PA THURSDAY
THROUGH MONDAY. GIVEN THE WET PATTERN...WHERE EVEN THE DRY DAYS
END UP WITH SHOWERS FORMING...KEPT AT LEAST CHANCE POPS EACH DAY
THROUGH THE PD.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
CEILINGS AND VISIBILITIES WILL CONTINUE TO IMPROVE THIS AFTERNOON
AS MVFR CLOUDS MIX OUT OVER THE EASTERN HALF OF THE STATE. THE
PRIMARY CONCERN THROUGH THIS EVENING IS THE POTENTIAL FOR MVFR AND
IFR SHRA/TSRA DEVELOPMENT ACROSS THE REGION. CONDITIONS FOR TSTM
DEVELOPMENT ARE MOST FAVORABLE DURING THE LATE AFTERNOON OVER THE
LOWER SUSQ BASIN. MOST OF THE STORMS ARE EXPECTED TO CLEAR OUT OF
THE REGION BY 00Z. PATCHY MVFR FOG AND ISOLATED IFR CEILINGS COULD
DEVELOP BETWEEN 06Z AND 12Z...BEFORE SHOWERS AND THUNDERSTORMS
RETURN DURING THE DAY ON TUESDAY.

OUTLOOK...
TUE-SAT...EXTENDED PERIOD OF UNSETTLED WEATHER WITH VFR/MVFR AND
SCATTERED SHOWERS AND TSTMS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE
SHORT TERM...LA CORTE
LONG TERM...LAMBERT/GARTNER
AVIATION...LA CORTE/KOZAR
Hazardous weather outlook, May 23, 10:53 AM EDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1053 AM EDT MON MAY 23 2011

PAZ004>006-010>012-017-024-033-037-041-042-241500-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-CAMBRIA-
SOMERSET-TIOGA-NORTHERN LYCOMING-SULLIVAN-
1053 AM EDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY...SOME OF WHICH MAY
CAUSE LOCALLY GUSTY WINDS AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERAL ROUNDS OF THUNDERSTORMS ARE LIKELY TUESDAY AFTERNOON...
AND AGAIN THURSDAY INTO FRIDAY. SOME OF THE THUNDERSTORMS WILL BE
STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ018-019-025>028-034>036-049>053-056>059-063>066-241500-
NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-
BEDFORD-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1053 AM EDT MON MAY 23 2011

...SEVERE THUNDERSTORM WATCH 338 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERAL ROUNDS OF THUNDERSTORMS ARE LIKELY TUESDAY AFTERNOON...
AND AGAIN THURSDAY INTO FRIDAY. SOME OF THE THUNDERSTORMS WILL BE
STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ045-046-241500-
SOUTHERN CLINTON-SOUTHERN LYCOMING-
1053 AM EDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY...SOME OF WHICH MAY
CAUSE LOCALLY GUSTY WINDS AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERAL ROUNDS OF THUNDERSTORMS ARE LIKELY TUESDAY AFTERNOON...
AND AGAIN THURSDAY INTO FRIDAY. SOME OF THE THUNDERSTORMS WILL BE
STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 23, 3:22 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
322 PM EDT MON MAY 23 2011

PAZ018-019-024>026-034-231945-
BEDFORD PA-BLAIR PA-CAMBRIA PA-HUNTINGDON PA-NORTHERN CENTRE PA-
SOUTHERN CENTRE PA-
322 PM EDT MON MAY 23 2011

...SHOWERS AND THUNDERSTORMS WITH STRONG WIND GUSTS WILL AFFECT
BLAIR...EASTERN CAMBRIA...HUNTINGDON...NORTHEASTERN BEDFORD AND
WESTERN CENTRE COUNTIES...

AT 315 PM EDT...A LINE OF SHOWERS AND DEVELOPING THUNDERSTORMS WITH
STRONG WIND GUSTS WERE LOCATED FROM GLEN HOPE TO
MARTINSBURG...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. THESE SHOWERS
WILL BE NEAR SANDY RIDGE AROUND 330 PM...PHILIPSBURG AROUND 340 PM
AND PORT MATILDA AROUND 350 PM.

LAT...LON 4036 7862 4073 7856 4072 7836 4076 7838
      4086 7825 4091 7822 4094 7815 4096 7816
      4094 7812 4096 7808 4098 7809 4101 7806
      4103 7808 4109 7796 4062 7778 4055 7784
      4050 7782 4041 7791 4036 7784 4016 7829

FORECASTER: KF
Special weather statement, May 23, 3:48 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
348 PM EDT MON MAY 23 2011

PAZ012-018-019-026-027-045-232015-
HUNTINGDON PA-MIFFLIN PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
348 PM EDT MON MAY 23 2011

...A LINE OF HEAVY SHOWERS AND DEVELOPING THUNDERSTORMS WILL AFFECT
CENTRE...NORTHERN HUNTINGDON...NORTHERN MIFFLIN AND WESTERN CLINTON
COUNTIES...

AT 340 PM EDT...A LINE OF SHOWERS AND DEVELOPING THUNDERSTORMS WAS
LOCATED FROM MOSHANNON TO HUNTINGDON...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR UNIONVILLE AROUND 400 PM...PLEASANT GAP
AROUND 410 PM AND BEECH CREEK AROUND 420 PM.

LAT...LON 4137 7755 4069 7738 4036 7812 4049 7813
      4052 7815 4055 7814 4054 7815 4070 7819
      4074 7812 4074 7820 4089 7823 4094 7815
      4096 7816 4094 7812 4096 7808 4098 7809
      4104 7806 4111 7811

FORECASTER: KF

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 3:22 PM EDTSpecial Weather StatementCTPBlair, Huntingdon23 min
May 23, 3:48 PM EDTSpecial Weather StatementCTPCentre, Clinton, Mifflin27 min
May 23, 4:13 PM EDTTornado WarningCTPHuntingdon, Juniata, Mifflin32 min
May 23, 4:18 PM EDTSpecial Weather StatementCTPCentre, Clinton, Lycoming57 min
May 23, 4:31 PM EDTSpecial Weather StatementCTPFranklin29 min
May 23, 4:53 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Columbia, Lycoming, Montour, Northumberland and 3 more52 min
May 23, 5:00 PM EDTSpecial Weather StatementCTPLancaster30 min
May 23, 5:05 PM EDTSpecial Weather StatementCTPCumberland25 min
May 23, 5:06 PM EDTSevere Thunderstorm WarningCTPDauphin, Juniata, Northumberland, Perry, Schuylkill, Snyder54 min
May 23, 5:15 PM EDTTornado WarningCTPJuniata, Northumberland, Snyder30 min
May 23, 5:34 PM EDTSpecial Weather StatementCTPYork26 min
May 23, 5:38 PM EDTSpecial Weather StatementCTPDauphin22 min
May 23, 5:49 PM EDTTornado WarningCTPDauphin, Northumberland, Schuylkill41 min
May 23, 5:51 PM EDTSpecial Weather StatementCTPColumbia, Montour, Northumberland24 min
May 23, 6:02 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland, Schuylkill, Sullivan58 min
May 23, 6:08 PM EDTSpecial Weather StatementCTPLancaster37 min
May 23, 6:15 PM EDTSevere Thunderstorm WarningCTPDauphin, Northumberland, Schuylkill, Snyder60 min
May 23, 6:16 PM EDTSpecial Weather StatementCTPLancaster44 min
May 23, 6:27 PM EDTSevere Thunderstorm WarningCTPLancaster, York34 min
May 23, 6:32 PM EDTSevere Thunderstorm WarningCTPSchuylkill48 min
May 23, 7:28 PM EDTSpecial Weather StatementCTPSchuylkill32 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.